# SDR SAJFCALS102023

- Difficulty date: July 10, 2013
- Submitted: February 7, 2014
- Operation: Air carrier
- Aircraft: N18720
- Make and model: Boeing 747-400
- Aircraft serial: 33733
- Aircraft time: 35,816 hours, 6,201 cycles
- System (JASC): 3232 · Landing Gear Door Actuator
- Part: Actuator
- Part number: 65B8255810
- Part serial: SHL136
- Condition: Malfunctioned
- Location: Lt Blg
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

B-18720 INITIAL INVESTIGATION R & R LT BODY LANDING GEAR, BLG WW DOOR STRUCTURAL, RETRACTING ACTUATOR, HYD TUBE.  REPLACED DOWNLOCK SEQ VLV, DOOR SEQ VLV, UPLOCK SEQ VLV, DOWNLOCK ACTUATOR & DOWNLOCK BUNGEE FOR ISOLATING OF THE POSSIBLE RO?2 DOWNLOCK ACTUATOR FF PISTON STUCK IN EXTENSION.  DOWNLOCK BUNGEE NFF COMPRESS LOAD 260 LB AT 23.35 IN, 534 LB AT 20.56 INCHES.  BOEING CONCURS THAT BUNGEE HAD LITTLE OR NO TOTAL EFFECT ON THE SUBJECT EVENT.  THE SPRINGS LOADS WOULD STILL PROVIDE POSITIVE OVER-CTR LOCKING OF LOCK LINKS.  ROOT CAUSE OVERCENTER MECHANISM FAIL CAUSED BY DOWNLOCK ACTR FAIL DUE TO RELIEF VLV BEING ASSEMBLED INCORRECTLY ONCE THE ACTR EXTENDED, THE RELIEF VLV CAUSING A FLUID BLOCKAGE & WOULD NOT ALLOW RETRACTION.  IMPROVEMENT ACTIONS EO 744-05-51-0001- ONE TIME INSP FOR DAMAGE.  EO 744-32-33-0001 REPLACED DAMAGED COMPONENT FOR BOEING DO NOT TYPICALLY REPORT CASES WHERE OCCURRENCES KNOWN TO BE CAUSED BY IMPROPER MAINTENANCE OR IMPROPER USAGE.  THERE ARE NO PLANS TO SUGGEST THIS CASE AS A SAFETY ISSUE. THE FAIL SAFE CATEGORY APPLIES TO 747 MLG STRUCTURE, BUT IS NOT COMMONLY USED FOR SYS COMPONENTS.  THIS IS A QUALITY ISSUE, NO FURTHER MAINTENANCE ACTIN REQUIRED.
